Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 80, NWS Huntsville, AL

July 5, 2007Lauderdale County, Alabama

NWS Huntsville, AL issued this severe thunderstorm warning at Jul 5, 2007, 6:28 PM CDT for Lauderdale County, Alabama. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 5, 2007, 6:28 PM CDT (23:28 UTC)
Expired
Jul 5, 2007, 7:00 PM CDT
In force
32 min
Issued by
NWS Huntsville, AL
Area
Counties, with a storm outline in the text

County Lauderdale County, AL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 4:08 PM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jul 5, 4:08 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
408 PM CDT THU JUL 5 2007

.DISCUSSION...

DAYTIME HEATING UNDERNEATH WEAK U/L VORT MAX MOVING THROUGH THE
AREA...IS GENERATING A FEW SHRA/TSRA ALONG AND WEST OF THE I-65
CORRIDOR THIS AFTERNOON. GREATEST THREAT WITH ANY TSRAS TONIGHT WILL
BE FOR WIND GUST POTENTIAL. MODEL SNDGS SHOWING PRONOUNCED DRY WEDGE
ALOFT 500-600MB...THIS WITH PW VALUES 1.3-1.4IN AND GOOD WATER
LOADING COULD PRODUCE SOME 40-50KT GUST POTENTIAL. DONT BELIEVE
WELL CROSS OVER TO SEVERE THRESHOLD HOWEVER...GIVEN SMALL CORE
SIZES THUS FAR. NEVERTHELESS...SPREAD SLIGHT CHANCE POPS THROUGH
REMAINDER OF CWA THROUGH FOR TONIGHT.

A COUPLE OF MECHANISMS ARE COMING TOGETHER TO BRING US DECENT
RAINFALL CHANCES INTO THE WEEKEND. FIRST...A FRONT APPROACHING THE
AREA FROM THE OHIO VALLEY WILL MOVE INTO THE NORTHERN PERIPHERY OF
OUR CWA LATE FRI/EARLY SAT AND TEND TO WASH OUT AS IT MOVES THROUGH.
AT THE SAME TIME...U/L VORT MAX THAT HAS BEEN HANGING OVER THE
SOUTHERN PLAINS FOR WHAT SEEMS LIKE THE THE PAST FEW WEEKS WILL
FINALLY BEGIN TO EJECT EASTWARD THROUGH THE LOWER MISS VALLEY AND
SOUTHEAST. TIMING AND SPATIAL DIFFERENCES DO EXIST WITH MODEL
SOLNS ON MOVEMENT OF U/L SHORT WAVE. LARGER DIFFERENCES WERE NOTED
IN EARLIER RUNS BETWEEN NAM AND GFS WITH SUPPORT FOR GFS FROM
EARLIER AND RECENT 12Z UKMET AND ECMWF SOLNS. NAM 12Z RUN HAS ALSO
TRENDED TOWARD THE GFS/UKMET/ECMWF SOLNS WITH EJECTING MORE U/L
ENERGY INTO THE SE AND TN VALLEYS. AM NOT READY TO PAINT LARGE
BULLSEYE OF WIDESPREAD CONVECTIVE ACTIVITY/HEAVY PRECIP OVER THE
FA YET...BUT DID TREND POPS SLIGHTLY HIGHER. WOULD STILL LIKE TO
SEE MORE CONSISTENCY WITH PLACEMENT OF U/L FEATURE BEFORE
COMMITTING TO ANYTHING HIGHER THAN CHANCE POPS AT THIS TIME. STRONG
GRADIENT IN POPS/QPF STILL EXISTS TO OUR SOUTH AND THIS SEEMS
WARRANTED AT THIS TIME.

KEPT CHANCE TO SLIGHT CHANCE POPS IN THROUGH THE LATE WEEKEND AS
SERIES OF U/L SHORT WAVES LOOK SET TO MOVE THROUGH THE AREA. BELIEVE
THAT CONVECTION WILL MOSTLY BE DIURNALLY DRIVEN SUN THROUGH
WEDNESDAY AS DEW POINTS REMAIN GENERALLY IN THE MID 60S TO NEAR 70.
NEXT POTENTIAL FRONT IS POISED TO MOVE INTO THE MID SOUTH LATE NEXT
WEEK AND BRING ANOTHER ENHANCED CHANCE FOR PRECIP TO THE TN VALLEY
BEGINNING POSSIBLY ON THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    71  90  70  90 /  20  40  20  40
SHOALS        71  89  70  91 /  20  40  20  40
CULLMAN       69  88  69  88 /  20  40  30  40
FAYETTEVILLE  69  88  69  90 /  20  40  20  30
ALBERTVILLE   69  89  69  90 /  20  40  30  40
FORT PAYNE    67  87  68  90 /  20  40  30  40

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

03
Hazardous weather outlook, Jul 5, 1:07 PM CDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
107 PM CDT THU JUL 5 2007

ALZ001>010-016-TNZ076-096-097-061000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
107 PM CDT THU JUL 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THROUGH TONIGHT...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

THERE IS A CHANCE OF SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY
WEST OF INTERSTATE 65...FOR THIS AFTERNOON AND EVENING. GUSTY
WINDS AND BRIEF HEAVY RAIN WILL BE POSSIBLE IN STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A COLD FRONT APPROACHING FROM THE NORTH WILL HELP BRING A BETTER
CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA ON FRIDAY AND
SATURDAY. ALTHOUGH SOME OF THE STORMS COULD BECOME STRONG WITH GUSTY
WINDS...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

A SLIGHT CHANCE FOR MAINLY AFTERNOON THUNDERSTORMS CONTINUES FROM
SUNDAY INTO THE FIRST PART OF NEXT WEEK.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

SS

In the hours before

Special weather statement, Jul 5, 5:48 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
548 PM CDT THU JUL 5 2007

ALZ002-052315-
COLBERT-
548 PM CDT THU JUL 5 2007

...SIGNIFICANT WEATHER ALERT FOR COLBERT COUNTY UNTIL 615 PM CDT...

AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MUSCLE SHOALS. THIS STORM WAS NEARLY
STATIONARY.  A WIND GUST OF 41 MPH WAS REPORTED AT THE MUSCLE SHOALS
AIRPORT.

WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  MUSCLE SHOALS.
  SPRING VALLEY.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

KULA
Special weather statement, Jul 5, 6:00 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
600 PM CDT THU JUL 5 2007

ALZ001-052330-
LAUDERDALE-
600 PM CDT THU JUL 5 2007

...SIGNIFICANT WEATHER ALERT FOR LAUDERDALE COUNTY UNTIL 630 PM
CDT...

AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR UNDERWOOD-PETERSVILLE. THE STORM WAS NEARLY
STATIONARY.

WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  UNDERWOOD-PETERSVILLE.
  ZIP CITY.
  SAINT FLORIAN.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

KULA

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.